Alert archive / Washington / Wind Advisories in 2024
Wind Advisory 12, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Sep 24, 2024, 9:46 AM PDT for 7 counties in Idaho; 9 counties in Washington. It took effect at Sep 25, 2024, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2024, 9:46 AM PDT (16:46 UTC)
- In effect from
- Sep 25, 2024, 2:00 PM PDT
- Expired
- Sep 25, 2024, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Shoshone County, ID, Asotin County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 5 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612 WWUS76 KOTX 241646 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 946 AM PDT Tue Sep 24 2024 WAZ033>036-044-250515- /O.NEW.KOTX.DU.Y.0002.240925T1800Z-240926T0600Z/ Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Waterville Plateau- Including the cities of Odessa, Oakesdale, Fairfield, Spokane Valley, Coulee City, Ephrata, Airway Heights, Harrington, Mansfield, Rockford, Tekoa, Pullman, Uniontown, Cheney, Rosalia, Moses Lake, Grand Coulee, Waterville, Colfax, Badger Mountain Road, Quincy, Othello, Ritzville, Wilbur, La Crosse, Davenport, Creston, and Downtown Spokane 946 AM PDT Tue Sep 24 2024 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... * WHAT...Visibility between one-quarter and one mile in blowing dust expected. Sustained winds of 20 to 30 MPH with gusts near 50 MPH expected. * WHERE...Odessa, Oakesdale, Fairfield, Spokane Valley, Coulee City, Ephrata, Airway Heights, Harrington, Mansfield, Rockford, Tekoa, Pullman, Uniontown, Cheney, Rosalia, Moses Lake, Grand Coulee, Waterville, Colfax, Badger Mountain Road, Quincy, Othello, Ritzville, Wilbur, La Crosse, Davenport, Creston, and Downtown Spokane. * WHEN...From 11 AM to 11 PM PDT Wednesday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ IDZ001>004-026-WAZ031-032-037-038-041-043-250515- /O.NEW.KOTX.WI.Y.0012.240925T1800Z-240926T0600Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Northeast Blue Mountains-Lower Garfield and Asotin Counties-Northeast Mountains-Okanogan Highlands-Wenatchee Area-Okanogan Valley- Including the cities of Pangborn Airport, Eastport, Bridgeport, Brewster, Deer Park, Plummer, Kellogg, Alpowa Summit, Moscow, Flowery Trail Road, Cashmere, Culdesac, Lewiston Grade, Lewiston, Newport, Peola, Pomeroy, Chesaw Road, Potlatch, Pinehurst, Mountain Road, Kettle Falls, Peck, Highway 20 Wauconda Summit, Colville, Tonasket, Fruitland, Metaline, Wauconda, Lookout Pass, Mullan, Okanogan, Oroville, Athol, Post Falls, Inchelium, Metaline Falls, Clark Fork, Sandpoint, Gifford, Wallace, Number 2 Canyon, Disautel Pass, Nespelem, Dobson Pass, Wenatchee, Chewelah, Tiger, Osburn, Lapwai, Ione, Northport, Omak, Republic, Entiat, Clarkston, St. Maries, Worley, Fourth Of July Pass, Sherman Pass, Chelan, Hayden, Fernwood, Number 1 Canyon, Priest River, Schweitzer Mountain Road, Genesee, Orin-Rice Road, Springdale-Hunters Road, Boulder Creek Road, Coeur d'Alene, and Bonners Ferry 946 AM PDT Tue Sep 24 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of North and North Central Idaho and North Central, Northeast, and Southeast Washington. * WHEN...From 11 AM to 11 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JCLEV
4 follow-up statements
053 WWUS76 KOTX 250408 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 908 PM PDT Tue Sep 24 2024 WAZ033>036-044-251900- /O.CON.KOTX.DU.Y.0002.240925T1800Z-240926T0600Z/ Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Waterville Plateau- Including the cities of Badger Mountain Road, Tekoa, Spokane Valley, Mansfield, Rosalia, Ephrata, Colfax, Othello, Oakesdale, La Crosse, Rockford, Coulee City, Harrington, Wilbur, Quincy, Waterville, Ritzville, Fairfield, Cheney, Creston, Davenport, Downtown Spokane, Uniontown, Grand Coulee, Airway Heights, Odessa, Pullman, and Moses Lake 908 PM PDT Tue Sep 24 2024 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... * WHAT...Visibility between one-quarter and one mile in blowing dust expected. Sustained winds of 20 to 30 MPH with gusts of 40 to 50 MPH expected. * WHERE...Badger Mountain Road, Tekoa, Spokane Valley, Mansfield, Rosalia, Ephrata, Colfax, Othello, Oakesdale, La Crosse, Rockford, Coulee City, Harrington, Wilbur, Quincy, Waterville, Ritzville, Fairfield, Cheney, Creston, Davenport, Downtown Spokane, Uniontown, Grand Coulee, Airway Heights, Odessa, Pullman, and Moses Lake. * WHEN...From 11 AM to 11 PM PDT Wednesday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ IDZ001>004-026-WAZ031-032-037-038-041-043-251900- /O.CON.KOTX.WI.Y.0012.240925T1800Z-240926T0600Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Northeast Blue Mountains-Lower Garfield and Asotin Counties-Northeast Mountains-Okanogan Highlands-Wenatchee Area-Okanogan Valley- Including the cities of Cashmere, Lewiston Grade, Wallace, Entiat, Newport, Mountain Road, Pomeroy, Kellogg, Chelan, Sandpoint, Priest River, Metaline, Northport, Post Falls, St. Maries, Plummer, Eastport, Wenatchee, Schweitzer Mountain Road, Peola, Fruitland, Pangborn Airport, Springdale-Hunters Road, Worley, Mullan, Clarkston, Tiger, Sherman Pass, Number 2 Canyon, Oroville, Moscow, Highway 20 Wauconda Summit, Lewiston, Orin-Rice Road, Lapwai, Fourth Of July Pass, Colville, Wauconda, Bridgeport, Kettle Falls, Bonners Ferry, Lookout Pass, Culdesac, Gifford, Alpowa Summit, Flowery Trail Road, Ione, Peck, Tonasket, Osburn, Fernwood, Metaline Falls, Pinehurst, Brewster, Okanogan, Potlatch, Boulder Creek Road, Inchelium, Republic, Number 1 Canyon, Disautel Pass, Genesee, Coeur d'Alene, Hayden, Chewelah, Athol, Deer Park, Clark Fork, Dobson Pass, Chesaw Road, Omak, and Nespelem 908 PM PDT Tue Sep 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of North and North Central Idaho and North Central, Northeast, and Southeast Washington. * WHEN...From 11 AM to 11 PM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Fewkes
633 WWUS76 KOTX 250940 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 240 AM PDT Wed Sep 25 2024 WAZ033>036-044-260030- /O.EXT.KOTX.DU.Y.0002.240925T2100Z-240926T0600Z/ Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Waterville Plateau- Including the cities of Fairfield, Rockford, Downtown Spokane, Quincy, Davenport, Ephrata, La Crosse, Waterville, Grand Coulee, Badger Mountain Road, Uniontown, Tekoa, Rosalia, Pullman, Odessa, Ritzville, Oakesdale, Wilbur, Cheney, Coulee City, Harrington, Spokane Valley, Mansfield, Othello, Moses Lake, Airway Heights, Colfax, and Creston 240 AM PDT Wed Sep 25 2024 ...BLOWING DUST ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Sustained winds of 20 to 30 MPH with gusts of 40 to 50 MPH are possible this afternoon. This could result in visibility values between one-quarter and one mile in blowing dust near open areas with exposed fields. * WHERE...Fairfield, Rockford, Downtown Spokane, Quincy, Davenport, Ephrata, La Crosse, Waterville, Grand Coulee, Badger Mountain Road, Uniontown, Tekoa, Rosalia, Pullman, Odessa, Ritzville, Oakesdale, Wilbur, Cheney, Coulee City, Harrington, Spokane Valley, Mansfield, Othello, Moses Lake, Airway Heights, Colfax, and Creston. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Hazardous driving conditions will be possible due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter blowing dust on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ IDZ001>004-026-WAZ031-032-037-038-041-043-260030- /O.EXT.KOTX.WI.Y.0012.240925T2100Z-240926T0600Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Northeast Blue Mountains-Lower Garfield and Asotin Counties-Northeast Mountains-Okanogan Highlands-Wenatchee Area-Okanogan Valley- Including the cities of Chesaw Road, Alpowa Summit, Entiat, Tonasket, Coeur d'Alene, Worley, Deer Park, Post Falls, Moscow, Kettle Falls, Fruitland, Tiger, Springdale-Hunters Road, Lookout Pass, Priest River, Brewster, Fernwood, Genesee, Schweitzer Mountain Road, St. Maries, Osburn, Mountain Road, Northport, Number 1 Canyon, Sandpoint, Oroville, Disautel Pass, Peola, Gifford, Wauconda, Highway 20 Wauconda Summit, Eastport, Sherman Pass, Orin-Rice Road, Omak, Pangborn Airport, Newport, Nespelem, Cashmere, Hayden, Metaline Falls, Boulder Creek Road, Lewiston, Fourth Of July Pass, Clarkston, Plummer, Mullan, Clark Fork, Wenatchee, Okanogan, Pomeroy, Kellogg, Metaline, Pinehurst, Chelan, Lapwai, Ione, Number 2 Canyon, Potlatch, Inchelium, Chewelah, Bonners Ferry, Culdesac, Dobson Pass, Flowery Trail Road, Peck, Colville, Bridgeport, Republic, Athol, Wallace, and Lewiston Grade 240 AM PDT Wed Sep 25 2024 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts of 40 to 45 mph expected. * WHERE...Portions of North and North Central Idaho and North Central, Northeast, and Southeast Washington. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects especially in open area. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ FX
938 WWUS76 KOTX 260022 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 522 PM PDT Wed Sep 25 2024 WAZ033>036-044-260600- /O.CON.KOTX.DU.Y.0002.000000T0000Z-240926T0600Z/ Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Waterville Plateau- Including the cities of Wilbur, La Crosse, Othello, Coulee City, Tekoa, Downtown Spokane, Fairfield, Badger Mountain Road, Spokane Valley, Colfax, Cheney, Airway Heights, Odessa, Pullman, Quincy, Mansfield, Grand Coulee, Ritzville, Davenport, Ephrata, Uniontown, Creston, Moses Lake, Oakesdale, Harrington, Waterville, Rosalia, and Rockford 522 PM PDT Wed Sep 25 2024 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Sustained winds of 20 to 30 MPH with gusts of 40 to 50 MPH are possible this afternoon. This could result in visibility values between one-quarter and one mile in blowing dust near open areas with exposed fields. * WHERE...Wilbur, La Crosse, Othello, Coulee City, Tekoa, Downtown Spokane, Fairfield, Badger Mountain Road, Spokane Valley, Colfax, Cheney, Airway Heights, Odessa, Pullman, Quincy, Mansfield, Grand Coulee, Ritzville, Davenport, Ephrata, Uniontown, Creston, Moses Lake, Oakesdale, Harrington, Waterville, Rosalia, and Rockford. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Hazardous driving conditions will be possible due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter blowing dust on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ IDZ001>004-026-WAZ031-032-037-038-041-043-260600- /O.CON.KOTX.WI.Y.0012.000000T0000Z-240926T0600Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Northeast Blue Mountains-Lower Garfield and Asotin Counties-Northeast Mountains-Okanogan Highlands-Wenatchee Area-Okanogan Valley- Including the cities of Republic, Pinehurst, Culdesac, Entiat, Number 1 Canyon, Pangborn Airport, Lapwai, Wenatchee, Brewster, Lookout Pass, Post Falls, Oroville, Peck, Tiger, Flowery Trail Road, Kettle Falls, Metaline, Disautel Pass, Alpowa Summit, Nespelem, Worley, Lewiston Grade, St. Maries, Bridgeport, Plummer, Peola, Clarkston, Clark Fork, Inchelium, Osburn, Mountain Road, Pomeroy, Chesaw Road, Sherman Pass, Orin-Rice Road, Cashmere, Dobson Pass, Springdale-Hunters Road, Fourth Of July Pass, Moscow, Athol, Mullan, Bonners Ferry, Coeur d'Alene, Highway 20 Wauconda Summit, Chewelah, Omak, Gifford, Schweitzer Mountain Road, Eastport, Ione, Newport, Wauconda, Wallace, Boulder Creek Road, Deer Park, Colville, Kellogg, Lewiston, Potlatch, Hayden, Chelan, Number 2 Canyon, Okanogan, Priest River, Tonasket, Metaline Falls, Fernwood, Northport, Fruitland, Sandpoint, and Genesee 522 PM PDT Wed Sep 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts of 40 to 45 mph expected. * WHERE...Portions of North and North Central Idaho and North Central, Northeast, and Southeast Washington. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects especially in open area. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Fewkes
191 WWUS76 KOTX 260314 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 814 PM PDT Wed Sep 25 2024 WAZ033>036-044-260415- /O.CAN.KOTX.DU.Y.0002.000000T0000Z-240926T0600Z/ Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Waterville Plateau- Including the cities of Creston, Quincy, Airway Heights, Davenport, Odessa, Spokane Valley, Ritzville, Moses Lake, Coulee City, Colfax, Ephrata, Mansfield, Fairfield, Cheney, Grand Coulee, Waterville, Othello, Pullman, Wilbur, Tekoa, Uniontown, Rockford, Downtown Spokane, La Crosse, Oakesdale, Badger Mountain Road, Rosalia, and Harrington 814 PM PDT Wed Sep 25 2024 ...BLOWING DUST ADVISORY IS CANCELLED... The threat for widespread blowing dust has ended. $$ IDZ001>004-026-WAZ031-032-037-038-041-043-260600- /O.CON.KOTX.WI.Y.0012.000000T0000Z-240926T0600Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Northeast Blue Mountains-Lower Garfield and Asotin Counties-Northeast Mountains-Okanogan Highlands-Wenatchee Area-Okanogan Valley- Including the cities of Deer Park, Plummer, Chelan, Athol, Dobson Pass, Number 1 Canyon, Chewelah, Fourth Of July Pass, Fruitland, Ione, Metaline Falls, Inchelium, Wauconda, Hayden, Northport, Potlatch, Brewster, Disautel Pass, Tonasket, Fernwood, Gifford, Priest River, Peola, Osburn, Wallace, Nespelem, Entiat, Oroville, Springdale-Hunters Road, Eastport, Pomeroy, Mountain Road, Worley, Cashmere, Peck, Lewiston Grade, Schweitzer Mountain Road, Pangborn Airport, Genesee, Colville, Newport, Culdesac, Alpowa Summit, Omak, Boulder Creek Road, Moscow, Kettle Falls, Clark Fork, Sandpoint, Lewiston, Wenatchee, Bonners Ferry, Chesaw Road, Highway 20 Wauconda Summit, Mullan, Post Falls, Kellogg, Flowery Trail Road, Metaline, Bridgeport, Orin-Rice Road, Lapwai, Tiger, Republic, Pinehurst, Okanogan, St. Maries, Number 2 Canyon, Coeur d'Alene, Lookout Pass, Clarkston, and Sherman Pass 814 PM PDT Wed Sep 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 30 mph. * WHERE...Portions of North and North Central Idaho and North Central, Northeast, and Southeast Washington. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Sep 24, 4:34 AM PDT, 5 hours 12 minutes earlier.
Area forecast discussion, Sep 24, 4:34 AM PDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Spokane WA 434 AM PDT Tue Sep 24 2024 .SYNOPSIS... A ridge of high pressure will deliver above normal temperatures through Wednesday. Strong winds accompany a cold front passage Wednesday afternoon and evening. Areas of blowing dust along with showers and thunderstorms will be possible with the frontal passage. Temperatures return to near normal by Thursday with another cold front passage Friday. && .DISCUSSION... ...ROBUST COLD FRONT TO BRING STRONG WINDS, BLOWING DUST, AND SHOWERS AND THUNDERSTORMS.... Today: A strong upper-level ridge is anchored over the Northwest this morning and will bring one more day of unseasonably warm conditions. Temperatures will be warming into the mid to upper 80s, roughly 5 degrees warmer than Monday. These readings are 15-18 degrees warmer than our 30-year averages for this time of year. Stable weather conditions under the ridge will deliver mostly sunny skies outside some passing mid and high clouds. Winds will generally be light for most locations and influenced by the terrain. In the Columbia Basin and Okanogan Valley, southerly winds will increase near 10 mph with gusts of 15-18 mph. Wednesday and Wednesday night: The weather will become much more active Wednesday with the passage of a robust midlevel trough and associated cold front. This will be a late afternoon and evening frontal passage allowing Wednesday to become just as warm. Winds will increase throughout day, becoming strong just ahead and with the frontal passage between 1PM and 8PM. There is a 80% chance or greater for sustained winds to reach 20 mph or greater and 5-15% chance for sustained winds of 30 mph. Wind gusts of 35 to 45 mph will be common. Direction will be from the southwest then west with the frontal passage. There are several concerns coming from the frontal passage including 1) fire weather, 2) blowing dust, 3) wind related impacts such as tree damage and power outages, and 4) showers and thunderstorms. Fire Weather: Sustained winds of 20-30 mph combined with gusts around 40 mph raises moderate to high concern for rapidly spreading grass fires. Fire danger indices are not as high as those observed in July and early August but many areas between Spokane and Moses Lake have not received much in the way of rainfall over the last 30 days. Consequently, any new fire starts could be fanned by the strong winds Wednesday afternoon leading to rapid fire growth. Humidity levels are expected to rise with the frontal passage due to developing showers/thunderstorms and push of cooler, marine air. Would not rule out a few hours with observations flirting with critical fire weather conditions but given the shift toward cooler conditions, higher humidity, and showers... will hold off on any fire weather highlights. Hot, dry, windy does argue against this with points in the Basin near the 90-95th percentile based on climatology which is dropping fast this time of year. Blowing Dust: Fields are being worked this time of year as an effort to harvest summer crops or prepare for fall seeding. The incoming winds will come with speeds we have identified to be problematic based on previous events. Greatest concern for visibility restrictions to a mile or less will be across the Columbia Basin potentially impacting I-90, Highway 2, and several north to south state routes. Areas of haze or blowing dust will be likely for Idaho and Northern WA as well but given the distance from potential dust sources, come with lower confidence for visibility below two miles. Wind Impacts: A 10-12 mb pressure gradient across the forecast area leads to high confidence for windy conditions. The sustained winds of 20-30 mph will create challenging conditions for high profile vehicles on north to south highways. Gusts of 40-45 mph will be capable of isolated tree damage and power outages. These gusts will not only impact the Basin but also the northern mountains and mountain valleys due to strong mechanical mixing along the front and unstable conditions in the lower atmosphere given the timing aligning with peak heating. Several ensemble models indicate some of the highest anomalies for these typically sheltered areas due to the amount of members supporting the wind gusts. Area lakes will become choppy Wednesday afternoon and continue into the evening. Showers and thunderstorms: This aspect of the forecast carries moderate uncertainty, especially in the lower Basin. Majority of the hi- res models support bands of showers and embedded thunderstorms coming with and ahead of the frontal passage. Pops have trend up in the last 12 hours. Rainfall amounts will be extremely light in areas around Moses, Othello, Ritzville, Wenatchee, and Omak while a 10-20% chance for a tenth of an inch of rain will be possible in the mountains. Also have increased the risk for thunderstorms. CAPE values of 200-500 J/kg will support isolated to scattered thunderstorms given the robust lifting mechanism. CAPE alone is not enough warrant strong storms but a strong jet within the 850-700mb layer will be capable of getting mixed down with downdrafts and could result in isolated outflow winds near 45 mph or stronger. These will be capable of tree damage and isolated power outages. /sb Thursday through Monday: Breezy conditions Thursday remain in place in the wake of Wednesday evenings/night cold front passage. In fact the progressive zonal flow/flat ridging remaining in place will allow even more weak disturbances, including yet another frontal feature, to pass through Friday as well. The moisture feed extending into Friday's weak feature passage elongates and weakens some as it moves thru thus the pops and QPF associated with it for Friday remain rather low and are also paired up with a mention of breezy conditions. Remainder of the weekend and on into Monday the airmass remains rather dry coupled with flat ridging with weak disturbance overtopping it so rather than producing any sensible precipitation there is a gradual cooldown after temperatures rebound and peak on Saturday. As earlier mentioned a 15 to near 20 degree drop in high temps remains in place for Thursday. /Pelatti && .AVIATION... 12Z TAFS: High pressure aloft will bring stable weather conditions. Satellite reveals high, thin clouds in the region and will be scattered through the day and into the evening. The majority of these clouds will be at or above 20 thousand feet. Winds will generally 10 mph or less except local breezes to 15 mph around Omak. Heads up, strong cold front to bring gusty westerly winds and chance for thunderstorms Wednesday afternoon and early evening. Wind gusts in excess of 30 mph expected. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence for VFR conditions at all TAF sites. /sb && .PRELIMINARY POINT TEMPS/POPS... Spokane 86 59 85 47 70 48 / 0 0 30 50 0 10 Coeur d'Alene 83 57 83 48 68 47 / 0 0 20 60 0 10 Pullman 83 56 83 47 68 46 / 0 0 20 60 0 0 Lewiston 90 63 90 55 76 53 / 0 0 20 60 0 0 Colville 83 47 83 39 69 38 / 0 0 30 40 0 10 Sandpoint 78 53 79 47 66 44 / 0 0 30 70 10 10 Kellogg 81 61 81 49 66 51 / 0 0 30 70 10 10 Moses Lake 86 56 85 44 72 47 / 0 0 10 10 0 0 Wenatchee 85 62 80 47 72 54 / 0 0 40 20 0 20 Omak 87 58 84 43 72 49 / 0 0 30 10 0 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 9:46 AM PDT | Blowing Dust Advisory | OTX | Adams, Douglas, Grant, Lincoln, Okanogan, Spokane and 1 more | 34 hr |
Nearby
Wind Advisories in Washington, 2024Wind Advisories in Idaho, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.